MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752630
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was opened to be used during a transureteroscopic lithotripsy procedure in the ureter performed on (b)(6) 2023.During preparation, it was found that the middle of ureteral stent had fractured.The procedure was successfully completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft broken.
 
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of stent shaft broken.The returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the shaft torn.Additionally, the suture was not returned, however, the positioner and straightener were returned.During media inspection, photo shows that the stent shaft and positioner were torn.The reported event of shaft break was not confirmed.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get torn during the preparation, affecting the performance of the device and consistently leading to device being stent shaft torn.For this reason, the as analyze code will be no problem detected.Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17941381
Report Number3005099803-2023-05503
Device Sequence Number15061824
Product Code FAD
UDI-Device Identifier08714729041184
UDI-Public08714729041184
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberM0061752630
Device Catalogue Number175-263
Device Lot Number0027216124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale
Patient Weight48 KG